Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 62, NWS Northern Indiana

July 5, 2012Allen County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jul 5, 2012, 6:27 PM EDT for Allen County, Indiana. It was in force for 48 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2012, 6:27 PM EDT (22:27 UTC)
Expired
Jul 5, 2012, 7:15 PM EDT
In force
48 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Allen County, IN

The radar

The Northern Indiana radar (KIWX), 61 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 6:30 PM EDTTSTM WND DMG5 Ese Wallen, INTREE DOWN ACROSS ROADWAY NEAR REED ROAD AND ST JOE CENTER ROAD IN FORT WAYNE. TIME ESTIMATED FROM RADAR.
Jul 5, 6:33 PM EDTTSTM WND DMG2 Nne Fort Wayne, INTREES DOWN IN JOHNNY APPLESEED PARK. ONE FALLEN TREE SMASHED A CAMPER TRAILER.
Jul 5, 6:33 PM EDTTSTM WND DMG3 Ne Fort Wayne, INTHREE LARGE TREES UPROOTED NEAR VANCE AVE AND SANTA ROSA DR IN FORT WAYNE. TWO OF THESE TREES FELL INTO A HOUSE CAUSING MAJOR STRUCTURAL DAMAGE. TIME ESTIMATED FROM RADAR.
Jul 5, 6:33 PM EDTHAIL 0.884 Nne Fort Wayne, IN
Jul 5, 6:36 PM EDTTSTM WND DMGFort Wayne, INREPORT OF LARGE BRANCHES FALLING IN FORT WAYNE...UP TO 6 INCHES IN DIAMETER. HAIL OF UNKNOWN SIZE FALLING AS WELL.
Jul 5, 6:43 PM EDTTSTM WND DMG2 Ne Fort Wayne, INREPORT OF TREE LIMBS DOWN...2 TO 6 INCHES IN DIAMETER. FLAG POLE ALSO BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2778 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2778 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1358 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

154 
WUUS53 KIWX 052227
SVRIWX
INC003-052315-
/O.NEW.KIWX.SV.W.0062.120705T2227Z-120705T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
627 PM EDT THU JUL 5 2012

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ALLEN COUNTY IN NORTHEAST INDIANA...

* UNTIL 715 PM EDT

* AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  5 MILES NORTH OF FORT WAYNE...AND MOVING SOUTH AT 15 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  FORT WAYNE...
  NEW HAVEN...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HESSEN
CASSEL...MAPLES...MIDDLETOWN...POE AND HOAGLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4119 8519 4121 8505 4094 8486 4093 8508
      4093 8516
TIME...MOT...LOC 2227Z 346DEG 11KT 4113 8511
WIND...HAIL 60MPH 1.00IN

$$
2 follow-up statements
024 
WWUS53 KIWX 052244
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
644 PM EDT THU JUL 5 2012

INC003-052315-
/O.CON.KIWX.SV.W.0062.000000T0000Z-120705T2315Z/
ALLEN IN-
644 PM EDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR CENTRAL ALLEN COUNTY...

AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR FORT WAYNE...AND
MOVING SOUTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  NEW HAVEN...MAPLES...HESSEN CASSEL...MIDDLETOWN...POE AND HOAGLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG
WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4093 8516 4113 8518 4114 8503 4094 8486
TIME...MOT...LOC 2244Z 346DEG 11KT 4108 8509
WIND...HAIL 60MPH <.50IN

$$
567 
WWUS53 KIWX 052311
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
711 PM EDT THU JUL 5 2012

INC003-052321-
/O.EXP.KIWX.SV.W.0062.000000T0000Z-120705T2315Z/
ALLEN IN-
711 PM EDT THU JUL 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ALLEN COUNTY WILL
EXPIRE AT 715 PM EDT...

AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4093 8516 4113 8518 4114 8503 4094 8486
TIME...MOT...LOC 2311Z 346DEG 11KT 4100 8506

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 4:55 PM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jul 5, 4:55 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
455 PM EDT THU JUL 5 2012

..DANGEROUS HEAT TO CONTINUE THROUGH SATURDAY...

.UPDATE...

ADDED A SLIGHT CHANCE OF THUNDERSTORMS TO FAR WESTERN AREAS EARLY
THIS EVENING. BOUNDARY OVER EASTERN WI AND NORTHEAST IL HAS FIRED A
FEW STORMS AND TRAJECTORIES SUGGEST THEY COULD MAKE IT INTO WESTERN
AREAS IF THEY HOLD TOGETHER OFF OF BOUNDARY. ISOLATED SEVERE WIND
GUSTS POSSIBLE WITH ANY STORM AS DCAPE VALUES QUITE HIGH AND ONGOING
STORMS IN THE REGION HAVE PRODUCED STRONG WIND GUSTS VERY EARLY ON
DURING DEVELOPMENT WITH OUTFLOW BOUNDARIES.

&&

.SHORT TERM...

INTENSE HEAT WILL CONTINUE THROUGH THE SHORT TERM PERIOD WITH TORRID
RIDGE BUILDING FURTHER ACROSS THE AREA ON FRIDAY. HIGH AND LOW
TEMPERATURES THROUGH THE PERIOD EXPECTED TO BE NEAR RECORD LEVELS.
UNCOMFORTABLE AND DANGEROUS HEAT INDEX VALUES DURING THE AFTERNOON
AND OPPRESSIVE VALUES AT NIGHT WILL PROVIDE NO RELIEF.

WEAK SHORT WAVE SEEN ON WATER VAPOR WILL BUCKLE EASTERN PORTION OF
RIDGE SLIGHTLY THIS EVENING. THIS FEATURE COUPLED WITH RESIDUAL
OUTFLOW BOUNDARIES AND INCREASING INSTABILITY IN NORTHEAST HAS
ALLOWED CONVECTION TO FIRE. GIVEN RECENT RADAR/SATELLITE TRENDS AND
INSTABILITY IN PLACE HAVE ADDED TSRA CHANCES TO EASTERN CWA THIS
EVENING. BULK SHEAR IN THE 20 TO 30 KNOT RANGE AND DCAPES IN 1000 TO
1500 J/KG RANGE COULD SEE A FEW ISOLATED SEVERE STORMS WITH DAMAGING
WINDS PRIMARY HAZARD. PASSAGE OF SHORT WAVE AND LOSS OF HEATING WILL
ALLOW ANY STORMS TO DIMINISH WITH MOSTLY CLEAR SKIES OVERNIGHT. LOW
TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE THIS MORNINGS READINGS
WHICH MEAN MID TO UPPER 70S.

CORE OF RIDGE BUILDS INTO THE AREA FRIDAY WITH SUBSIDENCE AND DRY
PROFILES LIMITING CLOUDS AND ALLOWING FOR A DEEP MIXED LAYER UP TO
800MB OR HIGHER. COMBINED WITH SEVERE DROUGHT CONDITIONS THIS WILL
ONCE AGAIN ALLOW TEMPERATURES TO CLIMB QUICKLY WITH ALL TIME RECORDS
WITHIN REACH AT MANY LOCATIONS. WITH LAST TWO DAYS SEEING HIGHS IN
THE 98 TO 102 RANGE WITH MOISTURE AND CLOUDS IN AREA...EXPECT HIGHS
ON FRIDAY TO REACH THE 102 TO 107 RANGE WITH HEAT INDEX READINGS 110
TO 115. WITH RIDGE IN PLACE AND VERY WARM MID LAYERS NO TRIGGER SEEN
FOR CONVECTION OTHER THAN ANY RESIDUAL BOUNDARIES WHICH COULD
CONVECT LATE IN HEAT. THIS WOULD LIKELY BE IN FAR NORTHEAST BUT WITH
CHANCES ONLY AROUND 10 PERCENT WILL CONTINUE WITH NO MENTION IN
FORECAST.

OPPRESSIVE LOWS FRIDAY NIGHT EXPECTED WITH LOWS IN THE UPPER 70S AND
SOME AREAS LIKELY NOT GETTING BELOW 80. NO CHANGES TO EXCESSIVE HEAT
WARNING THROUGH THE SHORT TERM PERIOD.

&&

.LONG TERM...
SATURDAY THROUGH THURSDAY...VERY HOT CONDITIONS WILL BE OVER THE FCST
AREA FOR ONE MORE DAY SATURDAY. HAVE RAISED HIGHS SEVERAL DEGREES
OVER NEARLY ALL LOCATIONS SATURDAY...EXCEPT FOR THE FAR NORTHWEST.
THE COLD FRONT SHOULD BE ABLE TO MOVE SOUTH A LITTLE FASTER OVER THE
OPEN WATERS THAN LAND...REACHING BERRIEN AND LAPORTE COUNTIES BY
LATE AFTERNOON. FOLLOWED THE GENERAL NCEP MODEL TREND FOR A SLOWER
FRONTAL PASSAGE ARRIVAL TIME ADVOCATING WARMER TEMPERATURES. FAVOR
THE NAM/MET WITH MUCH HOTTER TEMPS BASED ON PAST PERFORMANCE AND
ONGOING COOL GFS/MAV/MEX BIASES. FT WAYNE SHOULD BE NEAR THEIR ALL
TIME RECORD HIGH OF 106 DEGREES SATURDAY. CONCERN ALSO FOR THE
CHANCE FOR STORMS WITH STRONG WINDS GIVEN CONSIDERABLY LARGE D CAPE
VALUES...PROBABLY IN THE 1400 TO 1800 J/KG RANGE. IF MOISTURE IS
ABLE TO POOL A LITTLE MORE SOUTH OF THE FRONT...STORMS MAY BECOME
MORE WIDESPREAD. OTHERWISE...KEPT A CHANCE FOR LINGERING STORMS THRU
SUNDAY NIGHT...WITH DRY CONDITIONS MONDAY THROUGH THURSDAY.
TEMPERATURES SHOULD BE NEAR NORMAL...BUT DRIER AIR SHOULD SPREAD
OVER THE REGION FROM SOUTHEAST CANADA.

&&

.AVIATION...

VFR CONDITIONS ONCE AGAIN THROUGH PERIOD. VERY LOW CHANCE FOR
ISOLATED TSRA IN HEAT OF AFTERNOON WITH A FEW WEAK BOUNDARIES BUT
PROBABILITIES REMAIN 10 PERCENT OR LESS THUS NO NEED FOR INCLUSION
INTO FORECAST AT THIS TIME.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT /7 PM CDT/ SATURDAY FOR
     INZ003>009-012>018-020-022>027-032>034.

MI...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR MIZ077>081.

OH...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR OHZ001-002-
     004-005-015-016-024-025.

LM...NONE.
&&

SHORT TERM...LASHLEY
LONG TERM...SKIPPER
AVIATION...LASHLEY
Hazardous weather outlook, Jul 5, 4:55 PM EDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
455 PM EDT THU JUL 5 2012

LMZ043-046-062100-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
455 PM EDT THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

INZ007-009-MIZ079>081-OHZ001-002-004-005-015-016-024-025-062100-
STEUBEN-DE KALB-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...ANGOLA...AUBURN...GARRETT...STURGIS...
THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...MONTPELIER...
WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...
OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
455 PM EDT THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT. PEAK AFTERNOON HEAT
INDEX READINGS OF 105 TO 115 ARE EXPECTED. OVERNIGHT HEAT INDEX
READINGS WILL ONLY FALL INTO THE UPPER 70S TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS OVER FAR NORTHEAST
INDIANA...NORTHWEST OHIO AND SOUTHERN LOWER MICHIGAN THIS EVENING.
AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WITH DAMAGING WIND THE
PRIMARY HAZARD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT THROUGH SATURDAY. PEAK
AFTERNOON HEAT INDEX READINGS OF 105 TO 115 ARE EXPECTED.
OVERNIGHT HEAT INDEX VALUES WILL REMAIN IN THE UPPER 70S AND LOWER
80S FRIDAY NIGHT.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ004>006-008-016>018-023>027-032>034-MIZ077-078-062100-
ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-KOSCIUSKO-WHITLEY-ALLEN IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...KENDALLVILLE...LIGONIER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...PERU...
WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...
NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...
CASSOPOLIS
455 PM EDT THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT. PEAK AFTERNOON HEAT
INDEX READINGS OF 105 TO 115 ARE EXPECTED. OVERNIGHT HEAT INDEX
READINGS WILL ONLY FALL INTO THE UPPER 70S TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT THROUGH SATURDAY. PEAK
AFTERNOON HEAT INDEX READINGS OF 105 TO 115 ARE EXPECTED FRIDAY
AND SATURDAY. OVERNIGHT HEAT INDEX VALUES WILL REMAIN IN THE UPPER 70S AND
LOWER 80S FRIDAY NIGHT.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-012>015-020-022-062100-
LA PORTE-STARKE-PULASKI-MARSHALL-FULTON IN-WHITE-CASS IN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...MONTICELLO...BROOKSTON...LOGANSPORT
455 PM EDT THU JUL 5 2012 /355 PM CDT THU JUL 5 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT. PEAK AFTERNOON HEAT
INDEX READINGS OF 105 TO 115 ARE EXPECTED. OVERNIGHT HEAT INDEX
READINGS WILL ONLY FALL INTO THE UPPER 70S TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS OVER FAR NORTHWEST INDIANA
THIS EVENING. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WITH
DAMAGING WIND THE PRIMARY HAZARD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT THROUGH SATURDAY. PEAK
AFTERNOON HEAT INDEX READINGS OF 105 TO 115 ARE EXPECTED FRIDAY
AND SATURDAY. OVERNIGHT HEAT INDEX VALUES WILL REMAIN IN THE UPPER 70S AND
LOWER 80S FRIDAY NIGHT.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Jul 5, 4:39 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
439 PM EDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND DMG     1 NE SHADYSIDE          41.83N  84.53W
07/05/2012                   HILLSDALE          MI   EMERGENCY MNGR

            REPORT OF POWER LINES DOWN NEAR BIRD LAKE. TIME
            ESTIMATED FROM RADAR.

&&

NG
Local storm report, Jul 5, 4:42 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
442 PM EDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     HILLSDALE               41.92N  84.63W
07/05/2012                   HILLSDALE          MI   EMERGENCY MNGR

            REPORT OF A TREE DOWN ON THE SOUTH SIDE OF HILLSDALE.

&&

NG
Special weather statement, Jul 5, 5:09 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
509 PM EDT THU JUL 5 2012

OHZ005-016-025-052145-
ALLEN OH-HENRY OH-PUTNAM OH-
509 PM EDT THU JUL 5 2012

...STRONG THUNDERSTORMS OVER EASTERN PUTNAM COUNTIES...

AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LEIPSIC...OR 7 MILES NORTHEAST OF OTTAWA...
MOVING SOUTHEAST AT 15 MPH.

WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND
BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  OTTAWA...
  PANDORA...
  GILBOA...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4086 8396 4113 8413 4122 8392 4116 8387
      4090 8387
TIME...MOT...LOC 2108Z 331DEG 11KT 4110 8397
Special weather statement, Jul 5, 5:41 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
541 PM EDT THU JUL 5 2012

MIZ081-OHZ001-002-004-005-052215-
DEFIANCE OH-FULTON OH-HENRY OH-HILLSDALE MI-WILLIAMS OH-
541 PM EDT THU JUL 5 2012

...THUNDERSTORMS MOVING TOWARD WESTERN FULTON...EASTERN
WILLIAMS...NORTHEASTERN DEFIANCE...NORTHWESTERN HENRY AND
SOUTHEASTERN HILLSDALE COUNTIES...

AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORMS 6 MILES NORTHWEST OF FAYETTE...OR 16 MILES NORTHEAST
OF MONTPELIER...MOVING SOUTH AT 30 MPH.

WINDS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  ARCHBOLD...
  FAYETTE...
  WEST UNITY AND ZONE...
  ELMIRA AND TEDROW...
  BURLINGTON...
  PETTISVILLE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4145 8409 4137 8437 4178 8454 4183 8436
      4172 8436 4171 8436 4171 8424
TIME...MOT...LOC 2141Z 339DEG 26KT 4172 8438
Special weather statement, Jul 5, 6:05 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
605 PM EDT THU JUL 5 2012

INZ018-052230-
ALLEN IN-
605 PM EDT THU JUL 5 2012

...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHWESTERN ADAMS AND
ALLEN COUNTIES...

AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HUNTERTOWN...OR 8 MILES NORTH OF FORT
WAYNE...MOVING SOUTHEAST AT 20 MPH.

WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  NEW HAVEN...MAPLES AND ZULU...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4122 8522 4127 8513 4105 8480 4092 8504
TIME...MOT...LOC 2205Z 325DEG 17KT 4118 8510
Special weather statement, Jul 5, 6:07 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
607 PM EDT THU JUL 5 2012

OHZ024-052230-
VAN WERT OH-
607 PM EDT THU JUL 5 2012

...STRONG THUNDERSTORMS MOVING TOWARD CENTRAL VAN WERT COUNTY...

AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CONVOY...OR 6 MILES NORTHWEST OF VAN WERT...
MOVING SOUTHEAST AT 15 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  VAN WERT...
  OHIO CITY...GLENMORE AND DULL...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4077 8441 4072 8455 4073 8470 4094 8475
      4099 8465
TIME...MOT...LOC 2207Z 336DEG 12KT 4092 8466

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 6:05 PM EDTSpecial Weather StatementIWXAllen25 min
Jul 5, 7:17 PM EDTSpecial Weather StatementIWXAdams28 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.